Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 7, 2021, 6:36 PM CDT for Conecuh County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 7, 2021, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Conecuh County, AL
The radar
The Maxwell AFB radar (KMXX), 134 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
575
WWUS84 KMOB 072336
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
636 PM CDT Mon Jun 7 2021
ALZ054>057-080015-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
636 PM CDT Mon Jun 7 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN BUTLER...NORTHEASTERN MONROE...SOUTHEASTERN
WILCOX AND CENTRAL CONECUH COUNTIES UNTIL 715 PM CDT...
At 635 PM CDT, a cluster of strong thunderstorms was located 10
miles east of Peterman, or 15 miles northeast of Monroeville, moving
north at 20 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Evergreen, Peterman, Beatrice, Pine Apple and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3205 8686 3196 8686 3196 8664 3139 8693
3147 8734 3205 8717
TIME...MOT...LOC 2335Z 198DEG 16KT 3162 8709
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:33 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 3:33 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Mobile AL 333 PM CDT Mon Jun 7 2021 .NEAR TERM UPDATE /Now Through Tuesday/...An upper trof over the eastern portions of the southern and central Plains continues on a gradual weakening trend along with a slow northeastward movement through Tuesday. An upper ridge axis oriented just off the East Coast into the extreme eastern Gulf drifts westward in response, becoming oriented from the coast of the Carolinas across the northern Florida peninsula into the central Gulf. A surface ridge remains in place from the western Atlantic to generally along the northern Gulf coast and maintains a southerly flow over the forecast area through Tuesday. Precipitable water values mostly range from 1.6-1.8 inches through the period. Expect scattered to potentially numerous showers and storms during the rest of the day, with coverage dropping off quickly this evening with the loss of daytime heating. A sea breeze along with a continuing series of modest shortwaves moving across the region look to support scattered to numerous showers and storms developing through the day on Tuesday, with the better coverage expected mainly over interior areas. Model soundings show some drier air shifting westward across the northeastern Gulf and portions of the coastal counties on Tuesday, likely the result of subsidence effects associated with the upper ridge. It's possible that this may reduce pops further than the chance pops currently in the forecast for the afternoon hours and will continue to monitor. May see some strong storms develop this afternoon and Tuesday afternoon along with locally heavy rains due to slow storm movement, but severe storm development is not expected. Lows tonight range from around 70 well inland to the mid 70s at the coast. Highs on Tuesday will be in the mid to upper 80s. Based on beach reports, have continued with a high risk of rip currents along the western Florida panhandle beaches through the tonight, while a moderate risk of rip currents is otherwise expected through Tuesday. /29 && .SHORT TERM /Tuesday night Through Thursday night/...Chaotic, weak upper level flow resides over the region Tuesday night through Thursday with broad large-scale upper level ridging over all of the central and eastern CONUS. At the surface, we continue to see the surface ridge stretching from the central Atlantic west to nosing into the southeastern U.S. during the period. This continues to promote warm, moist southerly flow that will help to keep surface dewpoints in the lower 70's. With the meager upper level flow, we are entering a pattern typical of Summer where afternoon popup showers and thunderstorms seem possible each day, and this is reflected in the forecast with slight chance to chance thunderstorms Wednesday and Thursday afternoon. Outside of thunderstorms, temperatures should be allowed to soar during the late morning into afternoon hours. Daily highs will generally be in the upper 80's to lower 90's, with daily lows in the lower 70's. A MODERATE risk of rip currents continues throughout the short term period. MM/25 && .EXTENDED TERM /Friday Through Monday/...A subtle pattern change appears to occur Friday into Monday, with the completion of anticyclonic wave breaking over the southwestern into central U.S. Thursday night into Friday. Upper level ridging over the southwestern U.S. retrogrades southwest as generalized upper level troughing slowly builds in to the northeastern U.S. Sunday into Monday. We continue to see our typical Summer-like pattern with isolated to perhaps scattered thunderstorm chances late morning into afternoon, decreasing in coverage late evening each day with loss of daytime heating. Temperatures should stay steady throughout the period, with generally upper 80's to lower 90's for daytime highs, and upper 60's to lower 70's for nighttime lows. MM/25 && .MARINE...No impacts are expected through the period. A light to moderate south to southeast flow becomes southwesterly for Friday and Saturday. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 7, 2:18 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Mon Jun 7 2021
ALZ060-072000-
Covington AL-
218 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 300 PM CDT...
At 217 PM CDT, the strong thunderstorm was located 12 miles northwest
of Laurel Hill, or 16 miles southwest of Andalusia, moving northeast
at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southern Covington
County.
LAT...LON 3099 8647 3099 8651 3100 8669 3100 8670
3109 8670 3136 8659 3120 8629
TIME...MOT...LOC 1917Z 219DEG 13KT 3109 8660Special weather statement, Jun 7, 6:15 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
615 PM CDT Mon Jun 7 2021
ALZ051-053-080000-
Clarke AL-Choctaw AL-
615 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 700 PM CDT...
At 615 PM CDT, the strong thunderstorm was located 6 miles east of
Gilbertown, or 16 miles south of Butler, moving north at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Coffeeville, Pennington, Gilbertown and Toxey.
LAT...LON 3222 8801 3215 8802 3214 8804 3211 8805
3209 8804 3206 8807 3207 8810 3206 8812
3201 8812 3199 8810 3200 8809 3201 8809
3199 8807 3199 8789 3170 8809 3180 8843
3228 8818
TIME...MOT...LOC 2315Z 184DEG 8KT 3185 8822Special weather statement, Jun 7, 6:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
636 PM CDT Mon Jun 7 2021
ALZ054>057-080015-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
636 PM CDT Mon Jun 7 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN BUTLER...NORTHEASTERN MONROE...SOUTHEASTERN
WILCOX AND CENTRAL CONECUH COUNTIES UNTIL 715 PM CDT...
At 635 PM CDT, a cluster of strong thunderstorms was located 10
miles east of Peterman, or 15 miles northeast of Monroeville, moving
north at 20 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Evergreen, Peterman, Beatrice, Pine Apple and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3205 8686 3196 8686 3196 8664 3139 8693
3147 8734 3205 8717
TIME...MOT...LOC 2335Z 198DEG 16KT 3162 8709The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile, Washington | 3 hr |
| Jun 6, 7:40 PM CDT | Special Weather Statement | MOB | Baldwin | 95 min |
| Jun 6, 9:05 PM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Jun 7, 9:34 AM CDT | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Jun 7, 12:26 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jun 7, 2:18 PM CDT | Special Weather Statement | MOB | Covington | 42 min |
| Jun 7, 6:15 PM CDT | Special Weather Statement | MOB | Choctaw | 45 min |
| Jun 7, 6:45 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 45 min |
| Jun 7, 9:36 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 21 days |
| Jun 7, 9:39 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 8 days |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.